K.L. asks from Winterville, NC on April 12, 2008
The Roseferin Shot for Ear Infections? Make Your Kid Sick?
So What Happened?™
So we went back to the doctor for the second shot and the dr told me that the vomiting is not a side effect of the shot. He said that a "tummy bug" has been going around...SO...my child is teething, sick and has to get three shots of rocephrin in three days!!! ARghhhh!
M.H. answers from Raleigh on April 15, 2008
My son had to have these shots for his ear infection. He had so many so close together we finally decides to get tubes in his ears. One of his infections just wouldn't get better, so he had the shots. The infection finally cleared and we sheduled him for the tubes. He's only had one ear infecton since. The diaherria should only last a few days.
D.F. answers from Raleigh on April 13, 2008
My son just finished the shots and they gave him horrible diaheria and vomiting the last two days. My son is getting tubes put in on monday. If the side effects last 24 hours i would let your pediatrician know about it.
J.P. answers from Nashville on April 13, 2008
I am a Pediatric nurse and the Rocephine shot is wonderful for ear infections. They hurt really bad but very effective. Sometimes it can have side affects just like oral antibiotics, It may be that your child cannot take them due to an allergic reaction. How long has he or she been vomiting and diarrea and how long after the shot did it start. It also could be that he or she picked up a stomach virus also, It has been going around really bad. Let me know if you have anymore questions. Jennifer
A.Z. answers from Asheville on April 14, 2008
My daughter had the shots and had no side effects what so ever. They are very painful, as the medicine is slowly injected. She had her shots around 10 mos
K.S. answers from Hickory on April 13, 2008
I can't count how many ear infections my daughter, who's 6 now, has had. When it has been really bad she has had Rocephin shots (when she was 2-4), and has never had a problem. I never saw diarrhea or anything that made me think there was any reason not to do the shots. I've been glad for them because when she got them she was in so much pain that she screamed if I touched her cheek on the infected side, and for that we needed something heavy duty.
L.B. answers from Nashville on April 13, 2008
I don't know anything about that shot-sorry. But I do know that my husband, who's a chiropractor has helped kids that have such chronic ear infections that they were supposed to get tubes in their ears. The infections cleared up. I suggest looking into visiting a chiropractor in your area.
A.E. answers from Louisville on April 13, 2008
I have a 22 almost 23 month old son, and he is very prone to ear infections. He can be fine in the morning and by that night he has a fever and has a bad ear infection by the time he goes to the Dr. the next day. He has probably had the Roseferin shot for ear infections 7 or 8 times and he's never acted like that. Usually by the next day he's acting alot better and he's had to get two of them before b/c his infections are so bad. The only thing I would wonder is maybe your baby is not old enought yet. My son didn't start getting those shots until he was 10 months old, maybe a little older, I didn't know if that would have anything to do with it. Good luck, I just wanted to tell you I've never had that problem with those shots, but hope you find out what it is.
A.M. answers from Jacksonville on April 13, 2008
As the mother of twins with reoccuring ear infections, I am very well versed in the use of antibiotics. After amoxicillin became rather ineffective at treating their infections, rocefin was really the only thing that worked. They used to get an IM injection into their thigh. They had the poops for about 24 hours after getting the shot, but never vomited. I would call the doctor back, and check your kid over for a rash. If you see a red rash on the baby (it kind of looks like prickly heat), then s/he might be having an allergic reaction. I'd give the Dr. a call just to be on the safe side, but just know that it is an exceptionally harsh antibiotic.
K.T. answers from Memphis on April 13, 2008
My youngest has had that shot many times....usually every other day for a full week to get rid of stubborn ear infections. We've done that about three times before we finally got the tubes for him. The rocephin shot really was not effective for him, but it was more effective than any oral antibiotic we've tried. My little one has never had a reaction to it though. He usually feels and acts great for the 24 hours following the shot, and then we're right back to the pain and misery. No vomiting or diarreah.... Perhaps your little one is allergic to the shot or perhaps just extra sensitive to the first dose? Or maybe he's developing a stomach virus that he picked up while at the doctor's office? My little one is allergic to all penicillan based meds, but his allergy presents itself as a horrible body rash.